Alert archive / Wyoming / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 110, NWS Cheyenne, WY

July 9, 2014Laramie County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 9, 2014, 5:32 PM MDT for Laramie County, Wyoming. It was in force for 29 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2014, 5:32 PM MDT (23:32 UTC)
Expired
Jul 9, 2014, 6:01 PM MDT
In force
29 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 7 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 5:32 PM MDTHAIL 17 N Cheyenne, WY
Jul 9, 5:39 PM MDTHAIL 0.57 Ne Cheyenne, WYAND RAIN WAS FALLING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 436 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
436 J/kg
Mixed-layer CIN
-321 J/kg
Mixed-layer LCL
1806 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

244 
WUUS55 KCYS 092332
SVRCYS
WYC021-100030-
/O.NEW.KCYS.SV.W.0110.140709T2332Z-140710T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
532 PM MDT WED JUL 9 2014

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 630 PM MDT

* AT 531 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTH
  CHEYENNE...AND MOVING SOUTH AT 15 MPH.

  HAZARD...QUARTER SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  FRONTIER PARK AROUND 545 PM MDT.
  CHEYENNE AROUND 550 PM MDT.
  ARCHER EXIT AROUND 555 PM MDT.

OTHER LOCATIONS IN THE WARNING INCLUDE SOUTH GREELEY HIGHWAY.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILEPOSTS 360 AND 374.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILEPOSTS 10 AND 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.

&&

LAT...LON 4127 10484 4131 10470 4100 10442 4100 10486
TIME...MOT...LOC 2333Z 339DEG 14KT 4122 10477

HAIL...1.00IN
WIND...<50MPH

$$

RUBIN
2 follow-up statements
329 
WWUS55 KCYS 092350
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
550 PM MDT WED JUL 9 2014

WYC021-100030-
/O.CON.KCYS.SV.W.0110.000000T0000Z-140710T0030Z/
LARAMIE WY-
550 PM MDT WED JUL 9 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTH CENTRAL
LARAMIE COUNTY UNTIL 630 PM MDT...

AT 547 PM MDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES NORTH OF ARCHER EXIT TO CHEYENNE...AND MOVING
SOUTHEAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

SEVERE THUNDERSTORMS WILL BE NEAR...
  ARCHER EXIT AROUND 555 PM MDT.
  WINCHESTER HILLS SUBDIVISION AROUND 605 PM MDT.

WHEN THUNDER ROARS...MOVE INDOORS.

OTHER LOCATIONS IN THE WARNING INCLUDE SOUTH GREELEY HIGHWAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN
CHEYENNE.

&&

LAT...LON 4121 10484 4127 10467 4100 10442 4100 10486
TIME...MOT...LOC 2350Z 335DEG 20KT 4121 10461 4116 10476

HAIL...1.00IN
WIND...60MPH

$$

RUBIN
601 
WWUS55 KCYS 100001
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
601 PM MDT WED JUL 9 2014

WYC021-100011-
/O.CAN.KCYS.SV.W.0110.000000T0000Z-140710T0030Z/
LARAMIE WY-
601 PM MDT WED JUL 9 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LARAMIE COUNTY
IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER...SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE
STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 4121 10484 4127 10467 4100 10442 4100 10486
TIME...MOT...LOC 0001Z 335DEG 20KT 4115 10458 4110 10473

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 3:43 PM MDT, 1 hour 49 minutes earlier.

Area forecast discussion, Jul 9, 3:43 PM MDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
343 PM MDT WED JUL 9 2014

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 342 PM MDT WED JUL 9 2014

THE SHORTWAVE FEATURE THAT BROUGHT SCATTERED SHOWERS AND TSTORMS TO
THE EASTERN PLAINS THIS MORNING IS EVIDENT ON WATER VAPOR IMAGERY
MOVING SOUTHEAST ACROSS THE CWA TODAY. THIS FEATURE IS RIDING ON
THE EASTERN PERIPHERY OF THE UPPER LEVEL RIDGE SITUATED FROM
MONTANA TO UTAH. ADDITIONAL MIDLEVEL ENERGY WILL CONTINUE TO APPROACH
FROM THE WEST THIS AFTERNOON AND EVENING AND WILL INDUCE LEESIDE
TROUGHING. LOOKING AT GUSTY EAST/SOUTHEAST SFC WINDS TO CONTINUE ACROSS
THE PLAINS...TURNING PERHAPS MORE NORTHEAST OVER THE NEXT FEW
HOURS ALONG THE CHEYENNE RIDGE ON THE NORTHERN EDGE OF A WEAK SFC
LOW DEVELOPING WITHIN THE SFC TROUGH IN NORTHERN COLORADO. MODELS
SHOW DEWPOINTS REMAINING IN THE LOW TO MID 50S ACROSS THE
PLAINS...WITH RESULTANT SBCAPE VALUES OF BETWEEN 1000 AND 2000
J/KG. THEREFORE...WILL CONTINUE TO ADVERTISE ISOLATED TSTORMS...WITH
A FEW STRONGER STORMS POSSIBLE THRU EARLY THIS EVENING WHERE DEEP
LAYER SHEAR IS ON THE ORDER OF 30 TO 40KTS. STRONGER SFC
CONVERGENCE IN EASTERN LARAMIE COUNTY/SOUTHERN NEBRASKA PANHANDLE
BETWEEN THE ZONE OF SOUTHEASTERLY WINDS AND NORTHEASTERLY WINDS
COULD FOCUS THE STRONGEST STORMS HERE. LOOKING AT LARGE HAIL THE
MAIN THREAT OUT OF THESE STORMS...WITH GUSTY WINDS A SECONDARY
CONCERN. FURTHER WEST ACROSS THE HIGH COUNTRY...MEAGER MIDLEVEL
MOISTURE WILL COMBINE WITH LI VALUES RANGING FROM MINUS 1 TO MINUS
2 TO SUPPORT A FEW TSTORMS...ESPECIALLY OVER THE HIGH PEAKS. WINDS
AT THE TOP OF THE MIXED LAYER WHICH WILL BE AROUND 550 TO 600 MB
ARE ONLY ABOUT 15 TO 20 KTS...SO DO THINK GUSTY AND ERRATIC WINDS
WILL BE AN ISSUE FROM TSTORMS BUT LIKELY ONLY AROUND 40 MPH OR SO.

A SHORTWAVE RIDING ATOP THE RIDGE AND OVER WYOMING TONIGHT COULD
MAINTAIN ISOLATED ACTIVITY...ESPECIALLY AS A WEAK LLVL JET DEVELOPS.
THIS SHORTWAVE WILL FLATTEN THE RIDGE AXIS FOR THURSDAY...ALLOWING A
BETTER FETCH OF MOISTURE AND STRONGER MIDLEVEL ENERGY TO MOVE
OVERHEAD THROUGH THE DAY. THE LEESIDE SFC TROUGH WILL SHIFT EAST
INTO NEBRASKA THRU THE MORNING WITH A WEAK COOL FRONT MOVING SOUTH
ACROSS THE CWA IN THE AFTERNOON. LOOKING AT A MORE SCATTERED
COVERAGE OF TSTORMS WITH COMBINATION OF SFC AND UPPER FORCING...AND
MORE AVAILABLE MOISTURE. PWATS WILL INCREASE TO BE ROUGHLY 1 TO 1.3
INCHES BY THE LATE AFTERNOON...SO LOOKING AT MAINLY A THREAT FOR
HEAVY RAIN AND PERHAPS SMALL TO MARGINALLY SEVERE HAIL WITH STORMS
AHEAD OF THE FRONT.

CONTINUED ENERGETIC AND VERY MOIST MONSOONAL FLOW WILL REMAIN
OVERHEAD FOR FRIDAY...WITH PWATS INCREASING SLIGHTLY BEHIND THE SFC
FRONT AS DEW POINTS INCREASE BACK INTO THE MID TO UPPER 50S/LOW 60S.
SFC WINDS WILL SWITCH TO BECOME MORE UPSLOPE IN NATURE BEHIND THE
FRONT AND AS A POTENT SHORTWAVE APPROACHES FROM THE WEST...INDUCING
THE EASTERLY SFC WIND COMPONENT. FORECAST SOUNDINGS SHOW QUITE A
MOIST PROFILE THROUGH THE ATMOSPHERIC COLUMN...WITH A BROADER
COVERAGE OF SHOWERS AND TSTORMS EXPECTED WITH THE COMBINATION OF SFC
AND MIDLEVEL FORCING. WITH THE MOIST PROFILE IN PLACE...EXPECT SOME
OF THIS ACTIVITY TO PRODUCE MODERATE TO HEAVY RAIN. WINDS ALOFT WILL
BE 15 TO 30 KTS...SO STORMS SHOULD MOVE AT A STEADY PACE EAST-
NORTHEASTWARD. HOWEVER...STILL THINK SOME OF THE STRONGER
ACTIVITY COULD PRODUCE ONE HALF INCH OR MORE OF QPF THROUGH FRIDAY
AFTERNOON...BUT ANY FLASH FLOOD THREAT WILL DEPEND ON THURSDAYS
ACTIVITY DUE TO THE RECENT DRY SPELL.

.LONG TERM...(FRIDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 342 PM MDT WED JUL 9 2014

UPPER HIGH OVER THE SOUTHERN PLAINS FRIDAY WILL RETROGRADE WEST
DURING THE WEEKEND WITH THE UPPER FLOW OVER THE CWA GRADUALLY
TURNING NW. THIS WILL ALLOW FOR SOME COOLER AIR TO SINK SE OVER
THE PLAINS WITH THE EDGE OF THESE AIR MASSES BACKING UP AGAINST
THE MTNS. NOT A LOT OF COOLING EXPECTED BUT UPSLOPE FLOW
ASSOCIATED WITH THESE COMBINED WITH WEAK IMPULSES RIDING SE OVER
THE REGION AND SOME MONSOONAL MOISTURE SHOULD KEEP CHANCES FOR
MAINLY AFTERNOON AND EVENING CONVECTION GOING ACROSS MUCH OF THE
CWA FOR MOST DAYS. DRIER CONDITIONS MAY ARRIVE BY WEDS AS BETTER
MOISTURE MAY GET SUPPRESSED SOUTHWARD. TEMPERATURES WARM THROUGH
THE PERIOD...GENERALLY IN THE VICINITY OF SEASONAL AVERAGES.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY MORNING)
ISSUED AT 1118 AM MDT WED JUL 9 2014

VFR EXPECTED OVERALL THROUGH THE PERIOD WITH WNW FLOW ALOFT OVER THE
REGION.  A FEW SHOWERS OR TSTMS MAY DEVELOP THIS AFTERNOON THEN END
THIS EVENING.

&&

.FIRE WEATHER...
ISSUED AT 342 PM MDT WED JUL 9 2014

DRY AND BREEZY CONDITIONS WILL CONTINUE WEST OF THE LARAMIE RANGE
THIS AFTERNOON...WITH HUMIDITIES RANGING FROM 10 TO 20 PERCENT
ACROSS THE LOWER ELEVATIONS AND GUSTS 20 TO 30 MPH.
ALSO...ISOLATED SHOWERS AND TSTORMS HAVE DEVELOPED OVER THE HIGH
PEAKS...AND WILL PRODUCE GUSTY DOWNDRAFT WINDS AND LIGHT RAIN
THROUGH THIS AFTERNOON. FURTHER EAST...SHOWERS AND TSTORMS WILL
EXPAND IN COVERAGE THRU THE LATE AFTERNOON...WITH HUMIDITIES
REMAINING 20 PERCENT OR HIGHER. AN ENERGETIC MONSOON FLOW PATTERN
WILL THEN OCCUR OVER THE DISTRICT THE NEXT FEW DAYS...WITH
INCREASING MOISTURE PRODUCING ISOLATED TO SCATTERED TSTORMS
THROUGH THE END OF THE WEEK. THIS ACTIVITY LOOKS TO PRODUCE WETTING
RAINS...WITH SOME LOCATIONS IN SOUTHEAST WYOMING POTENTIALLY
RECEIVING ONE HALF INCH OF QPF OR MORE ON FRIDAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

SHORT TERM...RJM
LONG TERM...RE
AVIATION...RE
FIRE WEATHER...RJM
Hazardous weather outlook, Jul 9, 5:29 PM MDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
529 PM MDT WED JUL 9 2014

WYZ101>119-102330-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
529 PM MDT WED JUL 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS EVENING
MAINLY SOUTH OF A RAWLINS TO TORRINGTON LINE. LIGHT RAIN...GUSTY
WINDS UP TO 40 MPH AND PERHAPS SOME SMALL HAIL ARE POSSIBLE WITH
THIS ACTIVITY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS WILL EXIST ON
THURSDAY THROUGH TUESDAY. SEVERE STORMS ARE NOT EXPECTED AT THIS
TIME...HOWEVER MODERATE TO HEAVY RAIN IS POSSIBLE ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-102330-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
529 PM MDT WED JUL 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TONIGHT

ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS
EVENING...MAINLY IN THE SOUTHERN HALF OF THE PANHANDLE. A FEW
STORMS MAY BE SEVERE...CONTAINING LARGE HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS WILL EXIST ON
THURSDAY THROUGH TUESDAY. A FEW THUNDERSTORMS MAY BECOME STRONG ON
THURSDAY AND FRIDAY CONTAINING SMALL HAIL AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jul 9, 4:43 PM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
443 PM MDT WED JUL 9 2014

WYZ117-118-092330-
CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
443 PM MDT WED JUL 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 530
PM MDT...

AT 427 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF WHITAKER...OR 24 MILES NORTH OF
CHEYENNE...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
RURAL NORTHERN LARAMIE COUNTY THROUGH 530 PM MDT
RURAL CENTRAL LARAMIE COUNTY THROUGH 530 PM MDT

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 31 AND
39.

WHEN THUNDER ROARS...MOVE INDOORS.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4156 10456 4128 10469 4146 10494 4155 10490
TIME...MOT...LOC 2243Z 292DEG 9KT 4148 10481

RUBIN
Local storm report, Jul 9, 4:47 PM MDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
447 PM MDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 PM     HAIL             2 N BUSHNELL            41.26N 103.89W
07/09/2014  M1.00 INCH       KIMBALL            NE   LAW ENFORCEMENT

&&

DDEAL
Local storm report, Jul 9, 4:57 PM MDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
457 PM MDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0454 PM     HAIL             10 S DIX                41.09N 103.49W
07/09/2014  E0.75 INCH       KIMBALL            NE   LAW ENFORCEMENT

            HAIL WAS REPORTED AS DIME SIZE.

&&

DDEAL
Local storm report, Jul 9, 5:06 PM MDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
506 PM MDT WED JUL 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     HAIL             10 SE KIMBALL           41.13N 103.52W
07/09/2014  E1.00 INCH       KIMBALL            NE   TRAINED SPOTTER

&&

GARMON
Special weather statement, Jul 9, 5:24 PM MDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
524 PM MDT WED JUL 9 2014

WYZ118-100015-
CENTRAL LARAMIE COUNTY WY-
524 PM MDT WED JUL 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LARAMIE COUNTY UNTIL 615
PM MDT...

AT 521 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NORTH CHEYENNE...OR 8 MILES NORTH OF
CHEYENNE...MOVING SOUTH AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
NORTH CHEYENNE AROUND 535 PM MDT.
FRONTIER PARK AROUND 555 PM MDT.
CHEYENNE AROUND 600 PM MDT.
ARCHER EXIT AROUND 605 PM MDT.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 360 AND
373.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 10 AND
20.

WHEN THUNDER ROARS...MOVE INDOORS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4114 10457 4111 10485 4129 10484 4130 10474
TIME...MOT...LOC 2324Z 343DEG 10KT 4126 10479

RUBIN
Special weather statement, Jul 9, 5:26 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
526 PM MDT WED JUL 9 2014

NEZ054-100015-
KIMBALL NE-
526 PM MDT WED JUL 9 2014

...SIGNIFICANT WEATHER ADVISORY FOR KIMBALL COUNTY UNTIL 615 PM
MDT...

AT 524 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OLIVER CAMPGROUND...OR 10 MILES WEST OF
KIMBALL...MOVING SOUTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

THIS STORM WILL BE NEAR...
KIMBALL AROUND 545 PM MDT.
KIMBALL AIRPORT AROUND 550 PM MDT.

THIS INCLUDES INTERSTATE 80 IN NEBRASKA BETWEEN MILE MARKERS 13 AND
24.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT UNTIL MIDNIGHT MDT. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 4115 10344 4100 10362 4129 10391 4134 10386
TIME...MOT...LOC 2326Z 311DEG 22KT 4127 10382

RUBIN

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 3:16 PM MDTSpecial Weather StatementCYSLaramie44 min
Jul 9, 3:28 PM MDTSpecial Weather StatementCYSLaramie47 min
Jul 9, 3:32 PM MDTSevere Thunderstorm WarningCYSLaramie43 min
Jul 9, 4:11 PM MDTSevere Thunderstorm WarningCYSLaramie64 min
Jul 9, 4:43 PM MDTSpecial Weather StatementCYSLaramie47 min
Jul 9, 5:24 PM MDTSpecial Weather StatementCYSLaramie51 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.